Alert archive / North Dakota / Tornado Warnings in 1999
Tornado Warning 20, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 13, 1999, 5:42 PM CDT for Sioux County, North Dakota. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 1999, 5:42 PM CDT (22:42 UTC)
- Expired
- Jun 13, 1999, 6:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sioux County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
889 WFUS1 KBIS 132243 RRA TORBIS NDC085-132315- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 442 PM MDT SUN JUN 13 1999 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 515 PM MDT(615 PM CDT) * AT 442 PM MDT(542 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 3 MILES NORTHWEST OF SELFRIDGE...OR ABOUT 52 MILES SOUTH OF BISMARCK...MOVING SOUTHEAST AT 30 MPH. * THE TORNADO WILL BE NEAR... SELFRIDGE AT 450 PM MDT THIS REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR THE WARNED AREA. LAT...LON 4611 10086 4604 10110 4595 10100 4595 10075 RSL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 13, 3:55 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 13, 3:55 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 355 PM CDT SUN JUN 13 1999 ...DELAYED...AND SHORT...DUE TO SEVERE WEATHER... UPPER LOW TO NE WILL CONTINUE TO PLAGUE ND NEXT TWO DAYS. H5 COOL POOL OF -20 DEG C MOVING THROUGH ND NOW CAUSING ISOLATED TSRA...SOME WITH 3/4 INCH HAIL AND TORNADOES. H5 THERMAL TROF IS THROUGH STATE FOR MONDAY BUT WITH WEAK VORT AND SOME DAYTIME HEATING WILL EXPECT STEEP LAPSE RATES AGAIN...INCLUDED SMALL AFTERNOON POPS. ETA ALSO INDICATED AREA UVV INTO ISN AND SHIFTING SE FOR THE AFTERNOON. ANOTHER H5 THERMAL TROF FOR TUESDAY AFTERNOON WITH LIFTEDS GOING TO NEAR ZERO. INCLUDED SMALL POPS TUESDAY AS WELL. EXTENDED BRINGS H5 RIDGE INTO THE WEST AS UPPER LOW FINALLY PULLS EAST. .BIS...NONE. JP MARTIN
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:08 PM CDT | Tornado Warning | BIS | Oliver | 22 min |
| Jun 13, 3:15 PM CDT | Tornado Warning | BIS | McKenzie | 35 min |
| Jun 13, 3:24 PM CDT | Tornado Warning | BIS | Morton | 51 min |
| Jun 13, 4:04 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 31 min |
| Jun 13, 4:12 PM CDT | Tornado Warning | BIS | Morton | 48 min |
| Jun 13, 4:44 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 46 min |
| Jun 13, 5:34 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 56 min |
Nearby
Tornado Warnings in North Dakota, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.